MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GRSPR CUPD 3.4MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. GRSPR CUPD 3.4MM; ACCESSORIES,ARTHROSCOPIC
Model Number 011014
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a shoulder arthroscopy, the grasper device was not grasping tightly, the instrument was broken.The procedure was successfully completed without delay using a back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.It was determined the device did not contribute to the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest that the anticipated risk region is not adequate.A visual inspection of the returned device found that it is not in its original packaging.The markings on the device confirm the part number, and are very worn.The device overall is very worn from use.The top jaw of the device is slightly offset and bent to the side.A functional evaluation of the device found that it actuates freely and without resistance.The device does not hold the testing material securely due to the bend of the jaw.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
GRSPR CUPD 3.4MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon driv
austin, TX 78735
5123913905
MDR Report Key13585481
Report Number1219602-2022-00274
Device Sequence Number4533150
Product Code NBH
UDI-Device Identifier03596010022936
UDI-Public03596010022936
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number011014
Device Catalogue Number011014
Device Lot Number50580567
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown